Gransnet forums

Health

Anyone on pred / Aza

(7 Posts)
TrendyNannie6 Thu 25-Jun-20 15:28:46

Really struggling with this weather, Anyone else on these tabs and finding yourself going dizzy due to the fact of the heat, very nauseous,

Newatthis Wed 22-Jul-20 16:50:21

Do you mean Prednisolene? I was on them once and they made my head grow - seriously - and I put on lots of weight. I watched a documentary recently about someone else who was on the and their head too got bigger. Just be careful what you take and ask yoursefd if you really need it and can you find a safer alternative.

TrendyNannie6 Wed 22-Jul-20 16:58:17

Yes prednisone, been on many many years, was put on them continuously by a specialist, and while I’ve put weight on, I can honestly say my head is the same size as it’s always been lol I certainly wouldn’t be taking them if I didn’t need to,I’ve never in my life heard of anyone’s head getting bigger as a side effect, what dosage were you on newatthis and for how long,

annodomini Wed 22-Jul-20 17:56:25

It's prednisolone in UK and prednisone most other countries. I had it for six years for polymyalgia rheumatica, on a tapering dose until my inflammatory markers reduced sufficiently. I never had to get a bigger hat! But photos from that time show me with the 'moon face' that's a typical effect of steroids.

Marydoll Wed 22-Jul-20 18:55:08

I have been on and off prednisolone for 43 years and the size of my head has never grown. It's big enough already. However, I do put weight on when I'm on it.
It can also cause depression.
I use it for both RA and brittle asthma.
Without them, I wouldn't be writing this. A necessary evil.

Nortsat Thu 23-Jul-20 09:14:48

I have taken a lot of Prednisilone over the last 18months. I have found they make me hungry, a lot of the time and I gained weight.

They really are a necessary ‘evil’ and have a rapid and very welcome impact on my condition.
I have been experiencing intermittent dizziness and my GP helped with additional meds. Regular review and adjusting of my medication is the other thing which has helped.
Yes, high temperatures are certainly a challenge.

I hope you find some relief soon. 💐

CassieJ Thu 23-Jul-20 09:50:39

Prednisilone is a steroid. Aza [ Azathiorine ] is an immunosuppressent.

If the aza is making you nausea's try taking before bed as this helps. You also need to be very careful in the sun as aza increases your risk of skin cancer and you burn far more easily